Question about new medication

Kelly - posted on 11/26/2013 ( 3 moms have responded )

10

0

3

My 6 year old son just started a 15mg Daytrana patch today, and I was wondering if the size effect of trouble sleeping ever wore off for any of your kiddos or is there another alternative? He literally just started it today...I put it on around 7am, took it off around 5pm, and here it is 10:20 and he is wide awake, which is highly unusual, and doesn't seem to be ending anytime soon. He's also drinking more, which makes me think he's got a dry mouth or increased thirst. I'll be calling his doctor first thing in the morning, but I just wanted to know what everyone else thinks or what I could do differently. Thanks in advance!!! :)

MOST HELPFUL POSTS

Brett - posted on 11/26/2013

4

0

1

I would call the doctor just to be on the safe side. But its his first night on it so his body is trying to adapt to something new so it might make him wireed. But try laying him in bed and laying there with him after her drinks a cup of warm milk, just show him its bed time by laying with him and keep everything calm and relaxed. Sign/hum.

3 Comments

View replies by

Brett - posted on 11/27/2013

4

0

1

Well I'm glad he finally went to sleep. :) hope he gets a good rest. Welcome. Thanks for reading.

Kelly - posted on 11/26/2013

10

0

3

That's supposed to say side effect, not size effect btw lol...he just finally went to sleep, so yay for that. With this patch, timing is everything from what I understand, but I don't think that was the problem in this case. I followed the directions...ugh!!! I did everything I knew to do to help him go to sleep...except the warm milk, he'd flip if I did that lol. But thanks for replying, I'll take any advice and help I can get :) I know how I am with no sleep, so I can only imagine his little brain trying to shut off and can't :(

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms